Alert archive / Washington / Wind Advisories in 2007
Wind Advisory 4, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Jan 7, 2007, 8:06 PM PST for Kittitas County, Yakima County, Washington. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Jan 7, 2007, 8:06 PM PST (04:06 UTC)
- Expired
- Jan 8, 2007, 12:00 AM PST
- In force
- 4 hr
- Issued by
- NWS Pendleton, OR
Counties Kittitas County, WA, Yakima County, WA
The radar
The Pendleton radar (KPDT), 188 km from the middle of the area, began a volume at 04:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 00:00Z, 4.1 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 553 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- 389 m²/s²
- 0-3 km storm-relative helicity
- 518 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KPDT 080407 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 806 PM PST SUN JAN 7 2007 WAZ026-027-080800- /O.NEW.KPDT.WI.Y.0004.070108T0406Z-070108T0800Z/ KITTITAS VALLEY-YAKIMA VALLEY- INCLUDING THE CITIES OF...ELLENSBURG...SUNNYSIDE...YAKIMA 806 PM PST SUN JAN 7 2007 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT PST TONIGHT... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. WEST TO NORTHWEST WINDS WILL BE 30 TO 40 MPH WITH GUSTS TO 55 MPH IN THE NORTHERN YAKIMA VALLEY AND THE KITTITAS VALLEY. WINDS WILL DECREASE AFTER MIDNIGHT. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$
1 follow-up statement
000 WWUS76 KPDT 080804 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 1204 AM PST MON JAN 8 2007 ...DIMINISHING WINDS OVERNIGHT... WAZ026-027-080915- /O.EXP.KPDT.WI.Y.0004.000000T0000Z-070108T0800Z/ KITTITAS VALLEY-YAKIMA VALLEY- INCLUDING THE CITIES OF...ELLENSBURG...SUNNYSIDE...YAKIMA 1204 AM PST MON JAN 8 2007 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. WINDS IN THE YAKIMA AND KITTITAS VALLEY WILL CONTINUE TO DIMINISH OVERNIGHT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Jan 7, 2:00 PM PST, 6 hours 6 minutes earlier.
Area forecast discussion, Jan 7, 2:00 PM PST, 6 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
200 PM PST SUN JAN 7 2007
.SHORT TERM...MULTIPLE WARNINGS STILL IN EFFECT ACROSS THE AREA FROM
A WINTER STORM WARNING/SNOW ADV ALONG THE EAST SLOPES OF THE
CASCADES TO HIGH WIND WARNING ACROSS PORTIONS OF SOUTH CENTRAL
WASHINGTON AND CENTRAL OREGON/BASIN. PEAK WIND GUSTS AT THE RICHLAND
KENNEWICK AIRPORTS WAS 58 MPH AND 60 MPH RESPECTFULLY AND WILL KEEP
THE HIGH WIND WARNG IN PLACE INTO THIS EVENING. IN ADDITION SMP OBS
WERE SHOWING SNOW ALL DAY WITH OVER AN INCH OF PCPN. THUS WILL KEEP
THE WINTER STORM WARNG/SNOW ADV IN PLACE ESPECIALLY ALONG AND NEAR
THE CREST OF THE WASHINGTON CASCADES. THE STORM MOVES AWAY FROM THE
REGION THIS EVENING AND THATS WHEN THE WRNG/ADV END.
IT APPEARS A DISTURBANCE PUSHES ACROSS THE REGION OVERNIGHT AND
TOMORROW MORNING IN THE WAY OF A WARM FRONT. THIS MAY PRODUCE SOME
SHOWERS ACROSS PORTIONS OF THE AREA AND HAVE INCREASED POPS DURING
THE AFOREMENTIONED TIMES.
AFTERWARDS A RIDGE OF HIGH PRESSURE BUILDS INTO THE REGION MONDAY
AFTN/TUESDAY WITH ABOVE NORMAL AFTERNOON HIGH TEMPERATURES AS THEY
SHOULD SOAR INTO THE 50S. ANOTHER STORM SYSTEM EDGES CLOSER TO THE
PACNW TUESDAY TIGHTENING PRESSURE GRADIENTS THAT MAY CREATE
BREEZY/WINDY CONDITIONS ALONG WITH SOME WA/CASCADE CREST/SHOWERS BY
AFTN.
.LONG TERM...TUESDAY NIGHT THROUGH SUNDAY...BIG CHANGE IN THE
WEATHER PATTERN AS COLDER ARCTIC AIR MOVES OVER THE REGION
MIDWEEK. THIS WILL ALL BEGIN AS AN INITIAL COLD FRONT PASSES OVER
THE REGION TUESDAY NIGHT AND WEDNESDAY WITH SOME RAIN AND SNOW. THIS
WILL BE FOLLOWED WEDNESDAY NIGHT AND THURSDAY BY ARCTIC AIR MOVING
SOUTHWARD FROM CANADA WITH SNOW LEVELS DROPPING ALL THE WAY DOWN TO
THE COLUMBIA BASIN FLOOR. BEST CHANCE FOR SNOW LOOKS TO OCCUR AS THE
ARCTIC FRONT PASSES LATE WEDNESDAY NIGHT AND THURSDAY. THIS COLD
AIR WILL SIT OVER THE REGION THROUGH THE REMAINDER OF THE EXTENDED
PERIOD AS A COLD NORTHERLY FLOW PERSISTS. A WEAK DISTURBANCE WILL
CLIP THE REGION WITH SOME SNOW SHOWERS NEXT WEEKEND.
&&
.AVIATION...EXPECTING VFR CONDITIONS TO CONTINUE TONIGHT BUT MAIN
CONCERN WILL BE THE STRONG WINDS THROUGH THIS EVENING. SURFACE WINDS
WILL BE 30 TO 40 MPH WITH GUSTS TO 60 MPH THROUGHOUT THE COLUMBIA
BASIN INTO THE EVENING BEFORE GRADUALLY DECREASING OVERNIGHT.
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 38 48 37 48 / 10 10 10 10
ALW 38 48 39 50 / 20 20 10 10
PSC 38 48 36 51 / 10 10 10 10
YKM 34 43 33 47 / 30 20 10 20
HRI 38 48 37 50 / 10 10 10 10
ELN 32 39 30 42 / 40 20 10 20
RDM 30 47 30 48 / 20 20 10 10
LGD 34 42 34 43 / 30 20 10 10
GCD 32 45 28 46 / 20 20 10 10
DLS 40 48 38 50 / 30 30 10 20
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WARNING UNTIL 7 PM PST THIS EVENING FOR
ORZ041-042-044-501.
WA...HIGH WIND WARNING UNTIL 7 PM PST THIS EVENING FOR
WAZ024-026>029.
WINTER STORM WARNING UNTIL 7 PM PST THIS EVENING FOR WAZ501.
SNOW AND BLOWING SNOW ADVISORY UNTIL 7 PM PST THIS EVENING FOR
WAZ502.
&&
TI:GGG
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
97/91/91Hazardous weather outlook, Jan 7, 7:40 PM PST, 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PENDLETON OR 740 PM PST SUN JAN 7 2007 UPDATED ORZ041-WAZ024-501-502-026>030-ORZ042>044-049-050-501>506-081315- EASTERN COLUMBIA RIVER GORGE OF WASHINGTON- EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON- EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON- KITTITAS VALLEY-YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- NORTHWEST BLUE MOUNTAINS-NORTH CENTRAL OREGON-CENTRAL OREGON- LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY- FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON- NORTHERN BLUE MOUNTAINS OF OREGON- SOUTHERN BLUE MOUNTAINS OF OREGON- NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN- OCHOCO-JOHN DAY HIGHLANDS- 740 PM PST SUN JAN 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON. .DAY ONE...TONIGHT WINDS WILL CONTINUE TO DECREASE SLOWLY OVER THE AREA TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. THE WEATHER PATTERN WILL REMAIN ACTIVE NEXT WEEK. A STRONG COLD FRONT WILL MOVE THROUGH LATE TUESDAY BRINGING IN VERY COLD AIR WHICH WILL LINGER THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS ARE DISPLAYED ON THE WORLD WIDE WEB AT: WWW.WRH.NOAA.GOV/PENDLETON/CURRENTHAZARDS/HWO.HTML ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN CURRENTHAZARDS.
In the hours before
Local storm report, Jan 7, 2:33 PM PST, 5 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
233 PM PST SUN JAN 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0228 PM HEAVY SNOW 13 W RIMROCK 46.64N 121.38W
01/07/2007 E10.0 INCH YAKIMA WA PUBLIC
NEAR WHITE PASS ALONG HIGHWAY U.S. 12 REPORTED 10 INCHES
SINCE THIS MORNING ALONG WITH WINDY CONDITIONS AND
BLOWING SNOW.
&&
VPAPOLLocal storm report, Jan 7, 2:39 PM PST, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
239 PM PST SUN JAN 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 AM NON-TSTM WND GST RICHLAND 46.29N 119.29W
01/07/2007 M58 MPH BENTON WA AWOS
WIND GUSTS TO 58 MPH.
1200 PM NON-TSTM WND GST KENNEWICK 46.20N 119.17W
01/07/2007 M60 MPH BENTON WA AWOS
WIND GUST TO 60 MPH AT VISTA AIRPORT.
1150 AM NON-TSTM WND GST PASCO 46.25N 119.13W
01/07/2007 M45 MPH FRANKLIN WA ASOS
WINDS SUSTAINED 40 MPH GUST TO 45 MPH.
&&
JSOLOMONLocal storm report, Jan 7, 3:18 PM PST, 4 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
318 PM PST SUN JAN 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM NON-TSTM WND DMG 1 N KENNEWICK 46.21N 119.15W
01/07/2007 BENTON WA TRAINED SPOTTER
25 FT TREE DOWNED FROM HIGH WINDS IN NORTH RICHLAND.
&&
AMALocal storm report, Jan 7, 3:42 PM PST, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
342 PM PST SUN JAN 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM SNOW 3 WSW ROSLYN 47.23N 121.17W
01/07/2007 M2.0 INCH KITTITAS WA CO-OP OBSERVER
2 INCHES OF SNOW FELL SINCE EARLY MORNING. MOSTLY RAIN
SINCE 9 AM. ELEVATION 2170 FEET.
0340 PM SNOW 2 E ROSLYN 47.25N 121.06W
01/07/2007 M2.0 INCH KITTITAS WA TRAINED SPOTTER
2 INCHES OF NEW SNOW SINCE SATURDAY NIGHT. MOSTLY RAIN
SINCE SATURDAY MORNING. ELEVATION 2300 FEET.
&&
JASLocal storm report, Jan 7, 6:42 PM PST, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PENDLETON OR
642 PM PST SUN JAN 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 AM NON-TSTM WND GST RICHLAND 46.29N 119.29W
01/07/2007 M58.00 MPH BENTON WA AWOS
WIND GUSTS TO 58 MPH.
1150 AM NON-TSTM WND GST PASCO 46.25N 119.13W
01/07/2007 M45.00 MPH FRANKLIN WA ASOS
WINDS SUSTAINED 40 MPH GUST TO 45 MPH.
1200 PM NON-TSTM WND GST KENNEWICK 46.20N 119.17W
01/07/2007 M60.00 MPH BENTON WA AWOS
WIND GUST TO 60 MPH AT VISTA AIRPORT.
1230 PM SNOW 3 WSW ROSLYN 47.23N 121.17W
01/07/2007 M2.0 INCH KITTITAS WA CO-OP OBSERVER
2 INCHES OF SNOW FELL SINCE EARLY MORNING. MOSTLY RAIN
SINCE 9 AM. ELEVATION 2170 FEET.
0228 PM HEAVY SNOW 13 W RIMROCK 46.64N 121.38W
01/07/2007 E10.0 INCH YAKIMA WA PUBLIC
NEAR WHITE PASS ALONG HIGHWAY U.S. 12 REPORTED 10 INCHES
SINCE THIS MORNING ALONG WITH WINDY CONDITIONS AND
BLOWING SNOW.
0230 PM NON-TSTM WND DMG 1 N KENNEWICK 46.21N 119.15W
01/07/2007 BENTON WA TRAINED SPOTTER
25 FT TREE DOWNED FROM HIGH WINDS IN NORTH RICHLAND.
0340 PM SNOW 2 E ROSLYN 47.25N 121.06W
01/07/2007 M2.0 INCH KITTITAS WA TRAINED SPOTTER
2 INCHES OF NEW SNOW SINCE SATURDAY NIGHT. MOSTLY RAIN
SINCE THIS MORNING. ELEVATION 2300 FEET.
0630 PM NON-TSTM WND DMG YAKIMA 46.59N 120.53W
01/07/2007 YAKIMA WA NEWSPAPER
NUMEROUS TREES DOWNED AROUND YAKIMA AND REPORTED DAMAGE
TO MORE THAN ONE CARPORT.
&&
JASLocal storm report, Jan 7, 7:53 PM PST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
753 PM PST SUN JAN 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM NON-TSTM WND GST YAKIMA 46.59N 120.53W
01/07/2007 M60.00 MPH YAKIMA WA ASOS
60 MPH GUST MEASURED AT THE YAKIMA AIRPORT AT 645 PM.
&&
JASThe office that day
Everything else NWS Pendleton, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 8, 2:51 PM PST | High Wind Watch | PDT | Benton, Franklin, Klickitat, Walla Walla | 18 hr |
| Jan 8, 2:51 PM PST | Wind Advisory | PDT | Benton, Franklin, Klickitat, Walla Walla | 35 hr |
Nearby
Wind Advisories in Washington, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.